Alert archive / Kansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 22, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Apr 11, 2005, 3:35 PM CDT for Republic County, Kansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2005, 3:35 PM CDT (20:35 UTC)
- Expired
- Apr 11, 2005, 4:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
County Republic County, KS
The radar
The Grand Island radar (KUEX), 92 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.6 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 1068 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KTOP 112035
SVRTOP
KSC157-112115-
/O.NEW.KTOP.SV.W.0022.050411T2035Z-050411T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
335 PM CDT MON APR 11 2005
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN REPUBLIC COUNTY IN NORTH CENTRAL KANSAS
* UNTIL 415 PM CDT
* AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR CUBA...OR ABOUT 21
MILES NORTHEAST OF CONCORDIA...MOVING NORTHWEST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
NARKA...
MUNDEN...
BELLEVILLE...
REPUBLIC...
LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING.
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.
LAT...LON 3999 9737 3972 9737 3971 9741 3974 9751
3974 9759 3978 9772 3981 9792 4000 9782
4000 9742
$$2 follow-up statements
000
WWUS53 KTOP 112053
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
353 PM CDT MON APR 11 2005
KSC157-112115-
/O.CON.KTOP.SV.W.0022.000000T0000Z-050411T2115Z/
REPUBLIC-
353 PM CDT MON APR 11 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM CDT FOR
NORTHERN REPUBLIC COUNTY...
AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR MUNDEN...OR ABOUT 22 MILES NORTH
OF CONCORDIA...MOVING NORTHWEST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
REPUBLIC.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
SAFETY MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OR A BASEMENT AND
AVOID WINDOWS.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3999 9737 3972 9737 3971 9741 3974 9751
3974 9759 3978 9772 3981 9792 4000 9782
4000 9742
$$000
WWUS53 KTOP 112104
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
404 PM CDT MON APR 11 2005
KSC157-112114-
/O.CAN.KTOP.SV.W.0022.000000T0000Z-050411T2115Z/
REPUBLIC-
404 PM CDT MON APR 11 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN REPUBLIC COUNTY HAS
BEEN CANCELLED...
AT 404 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES RAPIDLY.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3999 9737 3972 9737 3971 9741 3974 9751
3974 9759 3978 9772 3981 9792 4000 9782
4000 9742
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 3:30 AM CDT, 12 hours 5 minutes earlier.
Area forecast discussion, Apr 11, 3:30 AM CDT, 12 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 330 AM CDT MON APR 11 2005 .DISCUSSION... MAIN CONCERN THIS FORECAST PERIOD WILL BE POSSIBLE SEVERE WEATHER AGAIN TODAY. WATER VAPOR IMAGERY SHOWS LOW PRESSURE ALONG THE KANSAS-COLORADO BORDER EARLY THIS MORNING. RADAR IMAGERY SHOWING WHAT IS LEFT OF THE OVERNIGHT CONVECTION EXITING NORTHEAST KANSAS. AT 12Z THE SURFACE LOW WILL BE CENTERED IN CENTRAL KANSAS WITH SOUTH TO SOUTHEASTERLY WINDS AHEAD OF THE SYSTEM. THIS SLOW MOVEMENT OF THE LOW WILL PROVIDE EASTERN KANSAS WITH ANOTHER SHOT OF SEVERE WEATHER BEFORE MORE STABLE AIR WORKS IN BEHIND THE LOW. CAPE SHOULD BE ON THE ORDER OF 1500-1800 BY LATE MORNING. THUNDERSTORMS SHOULD FIRE ALONG THE COLD FRONT WITH STEEP LAPSE RATES OFFSETTING DECREASING SHEAR TO PRODUCE THE SEVERE POTENTIAL. THE GFS AND NAM ARE SIMILAR PULLING THE LOW OUT INTO SOUTHERN ILLINOIS LATE WEDNESDAY WITH A BACK DOOR COLD FRONT MOVING THROUGH LATE WEDNESDAY / EARLY THURSDAY TIME PERIOD. GIVEN THIS SCENARIO, KEPT MENTION OF SHOWERS IN FORECAST THROUGH NOON WEDNESDAY. THURSDAY AND MUCH OF FRIDAY LOOK TO BE TRANQUIL DAYS AS HIGH PRESSURE RIDGING BUILDS IN BEHIND THE FRONT. CHANGED VERY LITTLE IN THE LONG TERM. GFS LOOKS TO HAVE SLOWED DOWN THE APPROACH OF THE NEXT SYSTEM. MOST OF THE ENERGY OF THIS SYSTEM WILL STAY NORTH IN THE DAKOTAS AND NEBRASKA WITH TOP CWA CATCHING THE TAIL END. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Apr 11, 12:07 PM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1207 PM CDT MON APR 11 2005 KSZ008>012-020>024-026-034>040-054>056-058-059-121000- ANDERSON-BROWN-CLAY-CLOUD-COFFEY-DICKINSON-DOUGLAS-FRANKLIN-GEARY- JACKSON-JEFFERSON-LYON-MARSHALL-MORRIS-NEMAHA-OSAGE-OTTAWA- POTTAWATOMIE-REPUBLIC-RILEY-SHAWNEE-WABAUNSEE-WASHINGTON- INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA... EMPORIA...HIAWATHA...JUNCTION CITY...LAWRENCE...MANHATTAN... MARYSVILLE...OTTAWA AND TOPEKA 1207 PM CDT MON APR 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING. STORMS WILL DEVELOP ALONG A LINE FROM AROUND CONCORDIA AND ABILENE...TO NEAR MANHATTAN AND EMPORIA THEN MOVE TO THE NORTHEAST. SEVERE WEATHER IS ANTICIPATED WITH LARGE HAIL...DAMAGING WINDS AND TORNADOES POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE FROM LATE FRIDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED THIS AFTERNOON AND EARLY TONIGHT, AND SHOULD BE PREPARED TO DEPLOY QUICKLY. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWER CASE)
In the hours before
Special weather statement, Apr 11, 11:58 AM CDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1158 AM CDT MON APR 11 2005 KSZ008>012-020>024-034>039-054-055-058-120100- BROWN-CLAY-CLOUD-COFFEY-DICKINSON-GEARY-JACKSON-LYON-MARSHALL-MORRIS- NEMAHA-OSAGE-OTTAWA-POTTAWATOMIE-REPUBLIC-RILEY-SHAWNEE-WABAUNSEE- WASHINGTON- INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA... EMPORIA...HIAWATHA...JUNCTION CITY...MANHATTAN... MARYSVILLE AND TOPEKA 1158 AM CDT MON APR 11 2005 TORNADO WATCH NUMBER 151 IS IN EFFECT UNTIL 800 PM CDT AND INCLUDES THE FOLLOWING COUNTIES... REPUBLIC WASHINGTON NEMAHA MARSHALL BROWN CLOUD JACKSON CLAY RILEY POTTAWATOMIE OTTAWA GEARY SHAWNEE WABAUNSEE DICKINSON MORRIS OSAGE LYON COFFEY SOME CITIES IN THE WATCH ARE... EMPORIA ABILENE JUNCTION CITY TOPEKA MANHATTAN CLAY CENTER CONCORDIA MARYSVILLE HIAWATHA STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Apr 11, 2:45 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
245 PM CDT MON APR 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM HAIL 2 E LINN 39.68N 97.05W
04/11/2005 1.00 INCH WASHINGTON KS TRAINED SPOTTER
&&
CAVANAUGHLocal storm report, Apr 11, 2:55 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
255 PM CDT MON APR 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM HAIL 7 SW MORROWVILLE 39.77N 97.26W
04/11/2005 1.00 INCH WASHINGTON KS TRAINED SPOTTER
&&
CAVANAUGHLocal storm report, Apr 11, 3:00 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
300 PM CDT MON APR 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM HAIL 2 N LINN 39.71N 97.08W
04/11/2005 1.00 INCH WASHINGTON KS TRAINED SPOTTER
0259 PM HAIL 3 S WASHINGTON 39.77N 97.05W
04/11/2005 1.00 INCH WASHINGTON KS LAW ENFORCEMENT
&&
CAVANAUGHSpecial weather statement, Apr 11, 3:27 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 327 PM CDT MON APR 11 2005 KSZ020-034-035-037-112126- CLOUD-DICKINSON-MORRIS-OTTAWA- INCLUDING THE CITIES OF...ABILENE AND CONCORDIA 327 PM CDT MON APR 11 2005 ...TORNADO WATCH NUMBER 151 IS NO LONGER IN EFFECT... THE FOLLOWING COUNTIES ARE NO LONGER UNDER THE TORNADO WATCH... CLOUD OTTAWA DICKINSON MORRIS SOME CITIES NO LONGER UNDER THE TORNADO WATCH... ABILENE CONCORDIA STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. KSZ008>012-021>024-036-038-039-054-055-058-120100- BROWN-CLAY-COFFEY-GEARY-JACKSON-LYON-MARSHALL-NEMAHA-OSAGE- POTTAWATOMIE-REPUBLIC-RILEY-SHAWNEE-WABAUNSEE-WASHINGTON- INCLUDING THE CITIES OF...CLAY CENTER...EMPORIA...HIAWATHA... JUNCTION CITY...MANHATTAN...MARYSVILLE AND TOPEKA 327 PM CDT MON APR 11 2005 ...TORNADO WATCH NUMBER 151 REMAINS IN EFFECT... THE TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES... REPUBLIC WASHINGTON NEMAHA MARSHALL BROWN JACKSON CLAY RILEY POTTAWATOMIE GEARY SHAWNEE WABAUNSEE OSAGE LYON COFFEY SOME CITIES IN THE WATCH ARE... EMPORIA JUNCTION CITY TOPEKA MANHATTAN CLAY CENTER MARYSVILLE HIAWATHA STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 2:48 PM CDT | Severe Thunderstorm Warning | TOP | Washington | 42 min |
| Apr 11, 3:29 PM CDT | Severe Thunderstorm Warning | TOP | Washington | 49 min |
| Apr 11, 4:33 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie | 27 min |
| Apr 11, 4:56 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie, Riley | 64 min |
| Apr 11, 5:09 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Jefferson | 70 min |
| Apr 11, 5:28 PM CDT | Severe Thunderstorm Warning | TOP | Riley, Washington | 47 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.